Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 2, NWS Corpus Christi, TX

March 3, 202010 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Mar 3, 2020, 2:32 PM CST for 10 counties in Texas. It took effect at Mar 4, 2020, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2020, 2:32 PM CST (20:32 UTC)
In effect from
Mar 4, 2020, 12:00 PM CST
Expired
Mar 4, 2020, 7:00 PM CST
In force
7 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Duval County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, San Patricio County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 73 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-255 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

857 
WWUS84 KCRP 032032
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
232 PM CST Tue Mar 3 2020

...RED FLAG WARNING WEDNESDAY AFTERNOON FOR INLAND COASTAL BEND 
TO THE BRUSH COUNTRY...

.A frontal boundary will move through South Texas Wednesday 
morning. Much drier air will follow the front with strong 
westerly winds during the afternoon. The winds combined with very
low relative humidity will generate critical fire weather 
conditions Wednesday afternoon.

TXZ229>232-239>244-041200-
/O.UPG.KCRP.FW.A.0001.200304T1800Z-200305T0100Z/
/O.NEW.KCRP.FW.W.0002.200304T1800Z-200305T0100Z/
La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-
232 PM CST Tue Mar 3 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST WEDNESDAY FOR
FOR THE INLAND COASTAL BEND AND BRUSH COUNTRY...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from noon to 7 PM CST Wednesday.
The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...La Salle...McMullen...Live Oak...Bee...Webb... 
  Duval...Jim Wells...Inland Kleberg...Inland Nueces...Inland 
  San Patricio. 

* TIMING...Wednesday from Noon until 7 PM.

* WIND...West to northwest winds 20 to 30 mph with gusts to around
  40 mph.

* HUMIDITY...Falling to 15 to 20 percent in the Brush Country and
  20 to 30 percent over the inland Coastal Bend.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$
2 follow-up statements
251 
WWUS84 KCRP 040949
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
349 AM CST Wed Mar 4 2020

...RED FLAG WARNING THIS AFTERNOON FOR INLAND COASTAL BEND TO THE
BRUSH COUNTRY...

.A frontal boundary will move through South Texas this morning. 
Much drier air will follow the front with strong westerly winds 
during the afternoon. The winds combined with very low relative 
humidity will generate critical fire weather conditions this 
afternoon into early this evening.

TXZ229>232-239>244-050100-
/O.CON.KCRP.FW.W.0002.200304T1800Z-200305T0100Z/
La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-
349 AM CST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CST
THIS EVENING FOR FOR THE INLAND COASTAL BEND AND BRUSH COUNTRY...

* AFFECTED AREA...La Salle...McMullen...Live Oak...Bee...Webb... 
  Duval...Jim Wells...Inland Kleberg...Inland Nueces...Inland 
  San Patricio. 

* TIMING...Today from Noon until 7 PM.

* WIND...West to northwest winds 20 to 35 mph with gusts from 40 
  to 45 mph. 

* HUMIDITY...Falling to 15 to 20 percent in the Brush Country 
  and 20 to 30 percent over the inland Coastal Bend. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TMT
682 
WWUS84 KCRP 042045
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
245 PM CST Wed Mar 4 2020

...RED FLAG WARNING THIS AFTERNOON FOR INLAND COASTAL BEND TO THE
BRUSH COUNTRY...

.Gusty northwest winds combined with very low relative humidity 
will generate critical fire weather conditions through this early
evening.

TXZ229>232-239>244-050100-
/O.CON.KCRP.FW.W.0002.000000T0000Z-200305T0100Z/
La Salle-McMullen-Live Oak-Bee-Webb-Duval-Jim Wells-
Inland Kleberg-Inland Nueces-Inland San Patricio-
245 PM CST Wed Mar 4 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR FOR THE INLAND COASTAL BEND AND BRUSH COUNTRY...

* AFFECTED AREA...La Salle...McMullen...Live Oak...Bee...Webb... 
  Duval...Jim Wells...Inland Kleberg...Inland Nueces...Inland 
  San Patricio. 

* TIMING...Through 7 PM.

* WIND...West to northwest winds 20 to 30 mph with gusts of 35 to 
  40 mph.
 
* HUMIDITY...Falling to 15 to 20 percent in the Brush Country 
  and 20 to 30 percent over the inland Coastal Bend.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

CB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Mar 3, 12:05 PM CST, 2 hours 27 minutes earlier.

Area forecast discussion, Mar 3, 12:05 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1205 PM CST Tue Mar 3 2020

.DISCUSSION...

18Z aviation discussion follows.

&&

.AVIATION...

Still some lingering MVFR ceilings over South TX, however trends
are on track for widespread VFR by mid afternoon. CRP should
quickly fall to MVFR before sunset and continue deteriorating to
IFR and even LIFR after midnight. Expect similar conditions
elsewhere tonight with some dense fog and/or drizzle at times.
Wed morning FROPA is slowing down a bit, but should still clear
the western terminals by daybreak, and CRP and VCT by 15Z or so. A
narrow line of light SHRA is possible along the front before W-NW
winds boost to 15-20 knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    81  68  83  51  73  /  20  30  30   0   0
Victoria          80  67  80  50  70  /  20  50  50   0   0
Laredo            84  61  81  51  75  /  10  40  10   0   0
Alice             83  66  83  50  75  /  20  40  30   0   0
Rockport          76  66  79  53  71  /  20  30  40   0   0
Cotulla           82  61  78  48  76  /  20  50  30   0   0
Kingsville        83  67  84  51  75  /  20  30  30   0   0
Navy Corpus       78  68  80  54  70  /  20  30  30   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Wednesday afternoon through Wednesday
     evening For the following zones: Bee...Duval...Inland
     Kleberg...Inland Nueces...Inland San Patricio...Jim Wells...
     La Salle...Live Oak...McMullen...Webb.

GM...Dense Fog Advisory until noon CST today For the following zones:
     Bays and Waterways from Baffin Bay to Port Aransas...Bays
     and Waterways from Port Aransas to Port O'Connor...Coastal
     waters from Baffin Bay to Port Aransas out 20 NM...Coastal
     waters from Port Aransas to Matagorda Ship Channel out 20
     NM.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Mar 3, 12:11 PM CST, 2 hours 21 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
1211 PM CST Tue Mar 3 2020

TXZ229>234-239>247-342>347-442-443-447-041815-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
1211 PM CST Tue Mar 3 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Isolated to scattered thunderstorms will be possible tonight.
Some of the storms could produce small hail and strong wind gusts
over the northern Brush Country.

Areas of dense fog will be possible tonight along the Coastal
Bend and Victoria Crossroads.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Critical fire weather conditions are expected Wednesday afternoon
through Wednesday evening mainly over the Brush Country and southern
Coastal Bend. A Fire Weather Watch is in effect for these areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-041815-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1211 PM CST Tue Mar 3 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Areas of dense fog will affect the bays and nearshore waters today
and overnight. A Dense Fog Advisory is in effect until 9 AM
Wednesday.

Isolated thunderstorms will be possible over the bays and near
shore waters late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated thunderstorms will be possible Wednesday morning.

Small Craft Advisory conditions are expected Wednesday night
through Thursday morning.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 11:46 PM CSTMarine Dense Fog AdvisoryCRP34 hr
Mar 3, 3:20 AM CSTFire Weather WatchCRPBee, Duval, Jim Wells, Kleberg, La Salle, Live Oak and 4 more11 hr
Mar 3, 5:04 AM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more5 hr

Nearby

Red Flag Warnings in Texas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.